Q and A

Question

Can I assume my symptoms while on PEP are seroconversion?

Hi, I’ve taken PEP due to the fact our condoms broke. I didn’t know the status of the lady. I took the Ranega (TLD) as PEP, after a week after I finished PEP I had flu and sore throat. Now we are in the 4th week and my body is itching and I can start seeing a rash.

Can I assume this is a seroconversion status? I haven’t taken any test yet because I’m waiting for a total of 6 weeks then I can go do a test.

Answer

Hi, how are you doing?

No. This is not likely seroconversion. These are too few and too general symptoms to be considered seroconversion.

The flu and the sore throat are common. Regardless of being on PEP it does not stop the flu being common. Do you still have these symptoms?

It is possible that this rash is a side effect of Ranega. Have you spoken to a doctor about this? A rash should be seen by a doctor from when you notice it.

Have you been able to speak to your partner about their status? There are a number of factors other than the use of a condom that can alter the risk of a transmission.

You are right that a test is conclusive after 6 weeks after PEP. But you can take a test at 4 weeks to help with stress. This test will be 95% accurate and the test at 6 weeks will be conclusive. This is a guide about dealing with test anxiety. 

Josh.

5 comments

  1. IVAN

    Hi Josh
    Thank you for the feedback . Yes I can confirm that during PEP , I had only fatigue as a symptom .
    Now after I’ve finished the PEP treatment , two weeks after then I start realizing all these symptoms that I’ve mentioned previously .
    So I will go see a doctor sometime this weekend or next week.
    Then I can have a conclusion since it will be 6 weeks post PEP .

  2. Josh Peasegood

    Hi Ivan, there are a number of reasons why you may have experienced this. HIV seroconversion being the least likely.

    The most probable reason is the stress caused by the fear around HIV. This is very common. It could also be the result of a side effect from TLD. Often side effects are worse in the first few weeks of taking PEP.

    I’m sorry that it’s not clear, but are you still experiencing these symptoms after finishing PEP? If you are it is important to speak to a doctor about this. You can test for HIV now. At this point the result will be over 95% accurate. The test at 6 weeks is to confirm but testing now can help rule out other causes.

  3. IVAN

    Hi Josh
    I took PEP within 48 hours which was on the 26th March 2022
    I’m now on the 5th week after pep.
    On the 3rd week after PEP , I developed prinky feelings, tiredness .
    Now on the 5th week.

    I’m having upper stomach pain,severe tiredness, muscle aches/weakness, joint pain, numbness/tingling of the hands/feet/arms/legs.
    I dont know if this is the side effect of the medication or not .
    Next weeks it will be 6 weeks after PEP, so I will go For an HIV TEST and see what is the outcome .
    The PEP medication I use was RANEGA (TLD)

  4. Josh Peasegood

    Hi Ivan, it is good to hear that the flu symptoms have stopped.

    Are you able to speak to a doctor any sooner? If you choose to do a test now the result will be 95% accurate. This result might help put you at ease.

  5. Ivan

    Hi Josh
    Thank you for your feedback
    Well , my skin is itchy and it’s been like a week now .These itchy and tingling on my skin, mostly on my shoulder , back , my arms as well
    The flu has stopped .
    The symptoms are still here ,headaches, especially this itchy feeling on my skin. I still haven’t spoke to my doctor , but I will go see him two week from now as I’m planning to do an HIV test ,which will be exactly 6 weeks after finished taking PEP.

    Well my partner and I no longer together so I don’t know about her status

Comment

Your email address will not be published.